MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F105BER
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a diagnostic procedure using a neuron 6f select catheter (6f select).During the procedure, while attempting to advance the 6f select through a neuron max 6f 088 long sheath (neuron max), the physician experienced resistance after advancing the 6f select approximately twenty centimeters into the neuron max.Therefore, the 6f select was removed and the procedure was successfully completed using a new neuron 5f select catheter (5f select) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 6f select catheter (6f select) was slightly deformed along its length.The go ring gauge was able to be passed over the 6f select's joint within specification.Conclusions: evaluation of the returned 6f select revealed that it was able to advance through a demonstration neuron max with some resistance.Although the returned unit was within specification, it did not track smoothly through the demonstration neuron max (compatible parent device).It is possible that advancing the returned 6f select against resistance repeatedly could have worsened the deformation and caused increased resistance.Further evaluation revealed that the catheter shaft was slightly deformed along its length.This damage was likely a result of the tightly wound return condition.The neuron max referred to in the complaint was not returned for evaluation and, therefore, the root cause of the initial resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7153320
Report Number3005168196-2017-02315
Device Sequence Number917593
Product Code DQY
UDI-Device Identifier00814548012131
UDI-Public00814548012131
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/08/2020
Device Catalogue NumberPNS6F105BER
Device Lot NumberF76969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight45